MAUDE Adverse Event Report: BECTON DICKINSON BD¿ WHITACRE SPINAL TRAY; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON BD¿ WHITACRE SPINAL TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number 405651
Health Effect - Clinical Code Pain (1994)
Date of Event 04/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing location for this product is (b)(4).This site is not registered with the fda.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while performing a procedure with a bd¿ whitacre spinal tray with the use of lidocaine as the anesthesia medication, the medication was found to be ineffective.As a result, when the patient was pinch tested at the incision site, the patient "started bucking." the patient was placed under general anesthesia for the remainder of the procedure.
 
Additional Manufacturer Narrative
Over a period of more than 10 years, no test result from samples returned due to ineffective anesthesia has ever failed to meet specifications.The causes of ineffective anesthesia have been well documented in clinical literature for many years.Whereas a strong history of testing has supported that drug potency is not the cause, the actual cause may not always be ascertained.Bd has a long history of test results to support that drug potency issues have not been the cause of ineffective anesthesia events reported to bd through the complaint system.As a preventive action, the vendor of the applicable drug component (hospira/pfizer) will be notified of the reported failure mode from the customer.Likewise, the complaint will be entered into the complaint management system and will be tracked & trended for future occurrences and reviewed/investigated through the quality data analysis (qda) process if an adverse trend is identified.A device history review performed by hospira/pfizer shows that the reported lot met all specifications.Root cause is undetermined.

Brand Name
BD¿ WHITACRE SPINAL TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key7480421
Report Number2243072-2018-00214
Device Sequence Number13536517
Product Code CAZ
UDI-Device Identifier00382904056513
UDI-Public00382904056513
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/01/2018
Device Catalogue Number405651
Device Lot NumberB01L070D
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;